Previous |  Up |  Next

Article

Full entry | Fulltext not available (moving wall 24 months)      Feedback
Keywords:
epidemic model; qualitative propertie; non-negativity; finite difference method
Summary:
We investigate biological processes, particularly the propagation of malaria. Both the continuous and the numerical models on some fixed mesh should preserve the basic qualitative properties of the original phenomenon. Our main goal is to give the conditions for the discrete (numerical) models of the malaria phenomena under which they possess some given qualitative property, namely, to be between zero and one. The conditions which guarantee this requirement are related to the time-discretization step-size. We give a sufficient condition for some explicit methods. For implicit methods we prove that the above property holds unconditionally.
References:
[1] Bellen, A., Zennaro, M.: Numerical Methods for Delay Differential Equations. Numerical Mathematics and Scientific Computation, Oxford University Press, Oxford (2003). DOI 10.1093/acprof:oso/9780198506546.001.0001 | MR 1997488 | Zbl 1038.65058
[2] Capasso, V.: Mathematical Structures of Epidemic Systems. Lecture Notes in Biomathematics 97, Springer, Berlin (2008). DOI 10.1007/978-3-540-70514-7 | MR 2722340 | Zbl 1141.92035
[3] ECDC: Communicable Disease Threats Report Week 46, 12-18 November 2017. Available at: https://ecdc.europa.eu/en/publications-data/communicable-disease-threats-report-12-18-november-2017-week-46
[4] Faragó, I., Horváth, R.: Discrete maximum principle and adequate discretizations of linear parabolic problems. SIAM J. Sci. Comput. 28 (2006), 2313-2336. DOI 10.1137/050627241 | MR 2272263 | Zbl 1130.65086
[5] Faragó, I., Horváth, R.: Continuous and discrete parabolic operators and their qualitative properties. IMA J. Numer. Anal. 29 (2009), 606-631. DOI 10.1093/imanum/drn032 | MR 2520161 | Zbl 1176.65087
[6] Hethcote, H. W., Stech, H. W., Driessche, P. van den: Periodicity and stability in epidemic models: a survey. Differential Equations and Applications in Ecology, Epidemics, and Population Problems S. Busenberg, K. L. Cooke Academic Press, New York (1981), 65-82. MR 0645190 | Zbl 0477.92014
[7] Kermack, W. O., McKendrick, A. G.: A contribution to the mathematical theory of epidemics. Proc. R. Soc. Lond., Ser. A 115 (1927), 700-721. DOI 10.1098/rspa.1927.0118 | Zbl 53.0517.01
[8] Mandal, S., Sarkar, R. R., Sinha, S.: Mathematical models of malaria---a review. Malaria Journal 10 (2011). DOI 10.1186/1475-2875-10-202 | MR 2756727
[9] Ross, R.: The Prevention of Malaria. John Murray, London (1911).
[10] Ruan, S., Xiao, D., Beier, J. C.: On the delayed Ross-Macdonald model for malaria transmission. Bull. Math. Biol. 70 (2008), 1098-1114. DOI 10.1007/s11538-007-9292-z | MR 2391181 | Zbl 1142.92040
[11] Smith, H.: An Introduction to Delay Differential Equations with Applications to the Life Sciences. Texts in Applied Mathematics 57, Springer, New York (2011). DOI 10.1007/978-1-4419-7646-8 | MR 2724792 | Zbl 1227.34001
Partner of
EuDML logo